MAUDE Adverse Event Report: SYNTHES HAGENDORF 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS

SYNTHES HAGENDORF 3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE; SCREWDRIVERS
Catalog Number 314.132
Medical Device Problem Code Dull, Blunt (2407)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no known reported patient involvement associated with the complained event.Unknown when device malfunctioned.Device is an instrument and is not implanted/explanted.A device history record (dhr) review was performed for part # 314.132, lot # l286746: manufacturing location: (b)(4), manufacturing date: 22.Mar.2017: no non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.The device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the hex tip of the driver is stripped.This was discovered during a routine inspection of instruments sets at a facility.No patient involvement.This report is for one (1) 3.0mm hexagonal screwdriver with t-handle this is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Product development investigation was completed.A visual inspection, device history records review and drawing review were performed as part of this investigation.The returned devices were examined and the drive tip of the screwdriver was found to be twisted.The 3.0mm hexagonal driver (314.132) is a component of the uss variable axis screw (vas) system for posterior fixation of the lumbar spine and is utilized for screw insertion.The returned device was examined and the complaint condition was able to be confirmed as the distal tip was found to be twisted.The driver dimensions and material characteristics were utilized to calculate a yield strength of approximately 4.2 nm.He failure mode of a twisted tip is likely the result of the application of torque in excess of 4.2nm leading to deformation; hard patient bone or inadequate pedicle preparation may have contributed to the complaint conditions.Relevant drawings for the returned device were reviewed.A dimensional analysis is not applicable due to observed post-manufacturing damage.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition.The complaint condition was unable to be replicated due to post-manufacturing damage.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
3.0MM HEXAGONAL SCREWDRIVER WITH T-HANDLE
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6880885
Report Number3003875359-2017-10470
Device Sequence Number13784241
Product Code HXX
UDI-Device Identifier10705034769004
UDI-Public(01)10705034769004(10)L286746
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.132
Device Lot NumberL286746
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2017
Initial Date Received by Manufacturer 08/29/2017
Supplement Date Received by Manufacturer10/10/2017
Initial Report FDA Received Date09/20/2017
Supplement Report FDA Received Date10/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1